Nope, not working.

Discussion in 'General Parenting' started by Lothlorien, Oct 16, 2007.

  1. Lothlorien

    Lothlorien Active Member Staff Member

    The medication merry go round.

    The Zyprexa made her angry all the time, instead of just half the time. Very aggressive, irritable, raging, irrational and all the other adjectives. doctor tried 2.5 mg of Prozac. Makes her hyper out of her mind. Today, her troop leader pulled me aside and told me that she was out of her mind. She says that she has never seen her so hyper. So, the prozac is now in the back of the cabinet with the Zyprexa and I won't give it to her.

    Had an appointment with a SW last week. I think that is going to go down in flames. I'm already considering changing and have only had one visit. I will give it a few more and see, but I'm not getting my hopes up.


    Can I scream now? :crazy2:
     
  2. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Yes, you can scream now! I'm sorry you are dealing with that darn medication merry go round-I hate it too!
     
  3. smallworld

    smallworld Moderator

    Loth, sorry things are so rough. Believe me, I understand. We've gone up, down and all around with the medications my kids have trialed over the years.

    Did you try both the Prozac and Zyprexa at the same time? Maybe it was the Prozac that was the culprit and not the Zyprexa? FWIW, my daughter didn't do well until we reached 7.5 mg Zyprexa. But every kid reacts differently to medications.

    Is Missy on a therapeutic dose (for BiPolar (BP)) of Trileptal? Is it possible you can trial a different MS if Trileptal isn't doing enough?

    Just some thoughts for you . . . But I'm sure you'd prefer some peace and quiet. Sending cyber hugs and chocolate your way.
     
  4. susiestar

    susiestar Roll With It

    I am so sorry. Zyprexa always scares me because I was given samples of it inappropriately by a doctor. He thought that it would prevent migraines and gave me a starting dose that was 3 or 4 times the dose you should start at. It kept me asleep for several days.

    medication merry go round is never fun. Prozac and zoloft both made Jessie higher than a kite. It was shocking, even her teacher and friends were shocked. We ended up using atarax for prn and buspar for about 6 months.

    I hope you can get her stable. It is so hard on mommys, esp when everyone wonders what you have done to your child when the medications don't work.

    It isn't much fun for difficult children, either.

    Hugs to both of you, and an extra big chocolate brownie with sprinkles for mommy!

    Susie
     
  5. SnowAngel

    SnowAngel New Member

    I am so sorry you are going through this. We are in the same boat. Unfortuntely anyone I talk to about my frustration seems to try making excuses for the psychiatrist.

    My favorite excuse so far is" We are in retrograde from October 8 until November 30" Excuse me??? I really don't care whats happening out there in the astrological world, I live in the "Real" world where most people suffer from some sort of mental illness and we can't wait until November 30.

    I am all for giving the psychiatrist one more shot. My son had a family dr who on our first visit I hated. I thought he was arrogant and to stern. My son became very ill at 6 days old and stopped breathing. This same dr on our next visit was completely different. He took his time, answered my questions and made me feel like my son was his most treasured patient. I had his personal pager number, home number and he always met me at the hospital ER. For the next three years he was that way. My son saw him almost weekly. Our dr passed away from a brain tumor and now I can't find anyone to fill his shoes. Granted not all are this way, but its worth a second chance. If you still feel like changing..do it!!
     
  6. Hound dog

    Hound dog Nana's are Beautiful

    Scream at the top of your lungs. It might help to vent some of the frustration. And heck, sometimes it just FEELS darn good to do it.

    I sure hope they can get the right medication or combo for her soon. This is hard on both of you.

    (((hugs)))
     
  7. SRL

    SRL Active Member

    Scream away, girl.
     
  8. Fran

    Fran Former Site Owner

    Loth, I'm sorry to hear that difficult child is struggling. The hyperactivity is hard to handle. It's worrisome and it's unsettling. Not to mention it gets on everyone's nerves including yours.

    We never tried Zyprexa(one of the few we missed) What's up with the mood stabilizer? It doesn't sound as if she is not adequately covered or am I not reading this right?

    Until difficult child is less hyper, I suggest regular breaks from difficult child between you and husband to give yourself respite.This is the best time to tag team parent. If you have a trusted sitter/relative/friend who can carry the pressure for an hour, use it. It's such a draining thing that even 15 min of not hearing or dealing helped me recharge. I was better able to handle difficult child if I had a sensory vacation for 15 min by being away from difficult child and not even hearing him.

    Hang in there.
     
  9. SearchingForRainbows

    SearchingForRainbows Active Member

    I wish I had some good advice for you, but I don't. I just want you to know that I'm thinking of you and Missy...I'm praying that her psychiatrist finds the right medication or combo of medications ASAP!!!

    I hope your next appointment with the SW goes much, much better. If not, then I think you're smart to find someone else.

    Sending cyber hugs and hoping that today will be a better day for you and Missy...WFEN
     
  10. busywend

    busywend Well-Known Member Staff Member

    Sorry to hear the 2nd medication is not helping either. It is a tough process that is for sure. For everyone.

    Stay strong and keep on pluggin'!
     
  11. Lothlorien

    Lothlorien Active Member Staff Member

    I'm going to put her back on some all natural stuff. Have tried it before and didn't see a huge difference, but maybe with the Omega 3/6/9, it will make a difference now.

    For now, Zyprexa and Prozac is out.

    Fran, the higher dose of the Trileptal made things worse. For now, at the lower dose, her seizures are covered. I am waiting until May to wean her off, to see if the seizures have stopped. Then we can d/c the neurologist and stick with just the pscyhiatrist. Then we will possibly put her on a mood stabilizer just for the mood disorder.

    For now, I will just try to keep things as level as possible, stick with the supplements and pray that this works with the therapist. If the SW isn't cutting it, then I will go to someone else who was highly recommended to me.
     
Loading...